Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2007, 2:39 PM CDT for Panola County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2007, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 30, 2007, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Panola County, MS
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 12:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2030 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:13 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 10:13 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1013 AM CDT SAT JUN 30 2007 .UPDATE... CURRENT FORECAST APPEARS ON TRACK. GOES VISIBLE IMAGERY SHOWED LOW STRATUS ACROSS NORTHERN AR...INTO THE MO BOOTHEEL. THE REMAINDER OF THE MIDSOUTH HAD SUNNY SKIES. 12Z SOUNDINGS FROM AROUND THE MIDSOUTH SHOWED PRECIPITABLE WATER VALUES JUST SHY OF 2 INCHES...WITH CONVECTIVE TEMPS IN THE MID TO UPPER 80S. 10 AN TEMPS WERE RUNNING 8 DEGREES COOLER THAN 24 HOURS PREVIOUS AT JONESBORO...4 DEGREES COOLER AT MEMPHIS AND NO CHANGE AT TUPELO. EXPECT A FAIR AMOUNT OF CUMULUS DEVELOPMENT AGAIN AREAWIDE TODAY.LITTLE IN THE WAY OF LOW LEVEL CONVERGENCE ANTICIPATED UNDER UPPER LEVEL RIDGING. EXPECT DIFFERENTIAL HEATING TO PLAY A LARGE ROLE IN FOCUSING LIFT. NO UPDATES TO THE FORECAST PLANNED AT THIS TIME. PWB && .PREV DISCUSSION... /ISSUED 635 AM CDT SAT JUN 30 2007/ UPDATE... SEVERAL SITES ACROSS NORTHWEST TENNESSEE HAVE DROPPED TO ONE QUARTER MILE IN DENSE FOG. ISSUED A DENSE FOG ADVISORY UNTIL 9 AM FOR NORTHWEST TENNESSEE. PREV DISCUSSION... /ISSUED 333 AM CDT SAT JUN 30 2007/ CURRENTLY...A STATIONARY FRONT IS LOCATED ACROSS SOUTHERN MISSOURI INTO KENTUCKY WITH PARTLY CLOUDY SKIES AND MOSTLY DRY CONDITIONS ACROSS THE MID SOUTH...EXCEPT FOR A LONE SHOWER NEAR JONESBORO. TEMPS RANGE FROM THE MID 70S ACROSS THE MEMPHIS METRO AREA AND NORTH MISSISSIPPI WITH UPPER 60S ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. SOME STRATUS AND DENSE FOG HAS FORMED ACROSS EXTREME NORTHWEST TENNESSEE INVOF THE STATIONARY FRONT WHERE RAIN FELL YESTERDAY AFTERNOON. WILL MONITOR THIS AREA FROM UNION CITY TO PARIS FOR A DENSE FOG ADVISORY AND AT LEAST GO AHEAD AND MENTION SOME FOG IN THE FORECAST THIS MORNING. TODAY...LOOKS SIMILAR TO YESTERDAY. EXPECT TEMPS TO WARM QUICKLY INTO THE LOWER AND MID 90S ACROSS AT LEAST THE SOUTHERN 2/3RDS OF THE MID SOUTH WHERE SUNSHINE WILL BE MOST PLENTIFUL. THE AIRMASS WILL BECOME MODERATELY UNSTABLE WITH LIFTED INDICES AROUND -4C AND SBCAPES AROUND 2000 J/KG. SHOWERS AND THUNDERSTORMS THAT DEVELOP INVOF OF THE FRONT BY AFTERNOON WILL PRODUCE OUTFLOW BOUNDARIES THAT WILL KICK OFF ADDITIONAL ACTIVITY ACROSS THE MID SOUTH. LIKE FRIDAY...THE BEST CHANCES FOR PRECIP WILL BE ACROSS NORTHERN SECTIONS OF THE MID SOUTH...ESPECIALLY ALONG THE KY AND MO BORDERS. SOME STORMS WILL BE STRONG WITH WIND GUSTS OF 40-50 MPH AND SMALL HAIL AND IT IS POSSIBLE THAT A STORM OR TWO COULD BECOME BRIEFLY SEVERE LATE THIS AFTERNOON. ALSO...PRECIP H20 VALUES ARE OVER 2 INCHES SO STORMS WILL PRODUCE VERY HEAVY RAIN ALSO. TONIGHT...SHOWERS AND THUNDERSTORMS WILL DIMINISH WITH LOSS OF HEATING DURING THE EVENING. NAM AND GFS ARE AT ODDS WITH EACH OTHER OVERNIGHT. BOTH MODELS HAVE THE FRONT NEARLY STATIONARY ALONG THE MO/KY BORDERS. THE GFS DEVELOPS A LOT OF PRECIP OVERNIGHT ACROSS THE AREA WHILE THE NAM IS DRIER. THE BEST CONVERGENCE REMAINS TO THE WEST SO THINK MAV (GFS) POPS ARE TOO HIGH AND WILL FAVOR THE MET (NAM) POPS. SUNDAY...FRONT BEGINS TO MAKE A LITTLE PROGRESS...MOVING TO PERHAPS A JONESBORO TO JACKSON LINE BY 00Z MONDAY. BEST CHANCES FOR RAIN WILL START TO SHIFT SOUTHWARD TOWARD EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI. A FEW STORMS COULD BE STRONG ONCE AGAIN. EXPECT TEMPS TO BE COOLER DUE TO CLOUDS AND PRECIP WITH HIGHS PROBABLY STAYING BELOW 90. DRIER AIR MAY START TO WORK INTO EXTREME NE SECTIONS...PARIS...LATE IN THE AFTERNOON. SUNDAY NIGHT THROUGH WEDNESDAY...THE FRONT SLOWLY WORKS THROUGH THE MID SOUTH SUNDAY NIGHT AND BECOMES STATIONARY JUST SOUTH OF THE AREA. RAIN CHANCES WILL DECREASE AND DRIER AIR WILL WORK IN FROM THE NORTHEAST. WILL KEEP SMALL POPS ALONG THE SOUTHERN BORDER OF THE FORECAST AREA MON AND TUE INVOF THE FRONT. EXPECT COMFORTABLE HUMIDITIES ACROSS MUCH OF THE AREA...ESPECIALLY NORTHEAST SECTIONS...ON MONDAY WITH NEAR SEASONABLE TEMPS. ON TUESDAY AND WEDNESDAY SURFACE DEWPOINTS WILL START TO INCH BACK UP AND THE BRIEF REPRIEVE FROM THE SUMMERTIME HUMIDITY WILL BE OVER. EXTENDED...NEXT FRONT APPROACHES THE AREA WITH CHANCES FOR RAIN THURSDAY OR FRIDAY. AIRMASS BEHIND THE FRONT LOOKS DRIER WITH MORE COMFORTABLE HUMIDITIES AND SEASONABLE TEMPS. && .PRELIMINARY POINT TEMPS/POPS... MEM 94 74 88 69 / 40 30 40 20 MKL 92 69 87 63 / 50 30 30 10 JBR 88 70 85 65 / 50 30 40 20 TUP 94 73 89 68 / 40 30 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 30, 12:17 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1217 PM CDT SAT JUN 30 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1217 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MIDSOUTH THIS AFTERNOON. ATMOSPHERIC INSTABILITY WILL BE GREATEST OVER AREAS TO THE SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER NORTHEAST AND NORTH CENTRAL MISSISSIPPI MAY BRIEFLY EXCEED SEVERE LIMITS. DAMAGING STRAIT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. LARGE HAIL WILL ALSO ACCOMPANY THE STRONGEST STORMS. FREQUENT DEADLY LIGHTNING CAN BE EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP OVER THE MIDSOUTH TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON... MAINLY TO THE SOUTH OF INTERSTATE 40. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. PWB
In the hours before
Special weather statement, Jun 30, 1:22 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 122 PM CDT SAT JUN 30 2007 MSZ010-011-301900- COAHOMA MS-QUITMAN MS- 122 PM CDT SAT JUN 30 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND QUITMAN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF JONESTOWN AT 122 PM CDT... MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA AND QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
Special weather statement, Jun 30, 2:37 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 237 PM CDT SAT JUN 30 2007 MSZ012-302000- PANOLA MS- 237 PM CDT SAT JUN 30 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PANOLA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BATESVILLE AT 237 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA COUNTY...INCLUDING THE CITY OF BATESVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:18 AM CDT | Dense Fog Advisory | MEG | Carroll, Decatur, Dyer, Gibson, Henderson, Henry and 3 more | 3 hr |
| Jun 30, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 28 min |
| Jun 30, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.